This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
I had a tia in 2001. Been on Plavix since 2001. Neurologist thinks my spells are seizures and not more tias or strokes.
Tried seizure medicine and only could take it 3 days. My spells, are extreme weakness, absolutely no energy, more weakness on the left side. Takes 3 to 4 days before I can function properly. I am 83 and very active and still working as a Realtor. In 2001 my TIA caused very little damage. It was on the right side of brain and only lasted a brief time but was sent to the hospital and kept over night. My carotid arteries are cked periodically and am otherwise in fairly good health for 83. Do you think I could have seizures from the TIA that long ago?
Spinal problems like cervical spondylosis and sciatica can cause weakness and pain. If there is narrowing of the vertebral openings it can compress on the nerve and cause symptoms like pain or weakness of the part innervated by the nerve. The compression needs to be removed for the symptoms to resolve. It could also be seizure activity, only an EEG (electroencephalogram) can help confirm this. This is done under the guidance of a neurologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.